Withdrawals

Been pretty quiet on here going off prescription medication is the worst. I’ve battled my way through 3 nights 4 days. Last night I finally feel asleep at 3 am back up at 7. Not nightmares tho, gotta count the blessings. Went to town. Ended up nearly in a full blown panic attack. Shakes, sweaty hands, heart rate up, felt like I was going to be sick, couldn’t focus. Pushed through and had to go get antibiotics anyways so chatted to the guy in there. Whom said the doctors should have weaned me off them not just cold turkey. And give my previous experience, should have had a safety plan in place. But withdrawals are “normal” there’s no saying how bad or for how long they will last. He did say the drugs are usually out of the system in about five days but again could be longer.

So I’m the lead up to night 4 I’m all but preying for sleep and to be a step closer to being quitepine free. I wish my sailor was here. I could really do with just snuggling up to him, but I know he can’t be here till end of the weekend. So my plan is tonight, bubble bath with muscle relax stuff, curling up in front of the fire with blanket, chocolate, and chips. No coffee after 7pm ( my poor body will.go into even more shock with that). No computer or cell phone. Just calm, relaxed to hopefully lead me into a peaceful dream free night.

Advertisements

43 thoughts on “Withdrawals

  1. Wishing you comfort and a good night’s rest. I’ve withdrawn from more prescriptions than I care to think about and it sucks.Hopefully it’ll be over soon ad good fro you for having the courage to do this.

    Liked by 1 person

  2. yeah it’s quite hard to undergo withdrawal but hey just hang in there- it’ll get better. I remember myself when I decided to lay off too much caffeine and alcohol that until now i still do have fine tremors and insomnia but my health is far better than before.. so keep up πŸ™‚

    Liked by 1 person

  3. Hope it gets easier. I went through something similar with Tramadol a year ago. It’s really tough but does get better. Without wanting to sound facile, have you tried using your love of photography as a kind of therapy that you can have total control over? Since being diagnosed with a motor neurone disease, I’ve combined my mindfulness practice with photography and been blogging about it – have a look if you are interested. Here’s the link to a post about seeing the ordinary as extraordinary. I hope you enjoy it. Good luck.

    http://mindfulphotos.org/2015/04/29/the-extraordinary-ordinary/

    Liked by 1 person

  4. I do hope things improve really soon. I struggled to come off some of my meds but my consultant gave me an excellent plan where I cut down my dosage 1 day the first week, eg Weds, 2 days the next – Mon, Sat, Three days the next week, Mon, Weds, Fri etc for 7 weeks and then start again with another seven weeks reducing that dose. It took a few months but it worked with no side effects! I really hope you can do it the way you are but don’t set yourself back too far, if you can’t it isn’t a failure you can come off them other ways. Take care, I will continue to pray for. Hugs Sharon x

    Like

  5. Not sure what your meds are but will second the ‘you should have been weaned off them, not gone cold turkey’. If you feel that you cannot cope with the side effects then I would suggest going back to the Dr and asking to go back on them and drop them slowly.

    If on the other hand you think you can make it through the side effects, I hope you are through the worst of the side effects. From what I have read and know from my withdrawals it can take a number of days but generally less than a week for the really bad side effects to diminish slightly.

    But even if you feel you are through the worst of it, always be aware that you will have good and bad days and never be worried about going back to the Drs and asking for support.

    Like

  6. I agree with the gentleman, you should not have been cut off cold turkey. I’ve never heard of a doctor cutting off a patient like that, in some cases it can actually be harmful. You should give your physician a call and discuss this with him or her.

    Like

  7. I would agree. You probably should of been taken off the medication slowly so that it don’t feel like your body is attacking you. Good luck though. Hope it gets better soon!

    Like

  8. I did wonder about just stopping the meds like that. My son is on meds and was told to NOT stop taking them. If he wants to stop, he is to make a plan with the doctor and reduce them slowly. You are a strong and brave person! Keep us informed on how you are.

    Liked by 1 person

  9. Remember that we are stronger than we think ourselves to be. You will surprise yourself with your strength and the ability that your body has to heal itself and adapt to what you are doing. Keep pushing through. I know someone that is addicted to cocaine. He says that he stopped using sometime ago and went through withdrawals. He said, “The trick is to tell yourself that even if you feel terrible because of the withdrawals, you’re not going to die. Yeah it feels terrible, but you will survive this.” So Kelz…You will survive this. Keep us updated please…

    Liked by 1 person

  10. Ugh, I feel your pain. I’ve had to go off my anxiety meds more than once. I even ended up in the psych ward about six years ago because I went cold turkey – horrible, horrible idea. Since I learned that lesson, I always wean myself off.
    I’ll be praying for you, and keep in mind that you can write me if you need. Good luck, and hang in there!

    Liked by 1 person

  11. Your strength and your honesty are beautiful. You’ll make it–even if you did do it the hard way. Your plan sounds good. Caffeine sticks around in your body for six hours, though. Green tea has less than coffee. Nice way to taper that if you’re used to coffee late in the day. Take care.

    Liked by 1 person

  12. Seen withdrawal, ugly son of a gun on occasion
    But it’s all clear grey sky on the other side
    Still gonna hurt like hell though!

    PS: I have no fluffiness left so although that sounds blunt, for me it’s encouragement, just a bit screwed up!

    Liked by 1 person

  13. Sending positive energy your way. I can say personally that going off the meds was a really excellent decision for me. You might also find support through survivingantidepressants.org , madinamerica.com , beyondmeds.com . I wish you the best with it.

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s